Texas, 2007

Hail in Texas, May 24, 2007

May 24, 2007 · NWS SHV · 1 event in 1 county or zone

An isolated severe thunderstorm developed in Nacogdoches County Texas during the evening hours of May 24th. The thunderstorm developed in an unstable environment and developed along an outflow boundary produced by other weaker storms earlier in the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An isolated severe thunderstorm developed in Nacogdoches County Texas during the evening hours of May 24th. The thunderstorm developed in an unstable environment and developed along an outflow boundary produced by other weaker storms earlier in the day. The storm produce large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 2:56 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, May 24, 2:56 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT THU MAY 24 2007

.DISCUSSION...
THIS AFTERNOON A COLD FRONT EXTENDED FROM THE UPPER MIDWEST ACROSS
SE KS AND INTO CENTRAL OK AND ACROSS NW TX INTO FAR W TX. OUT AHEAD
OF THE BOUNDARY A SQUALL LINE OF SHOWERS AND THUNDERSTORMS EXTENDED
FROM NW AR ACROSS SE OK AND INTO N CENTRAL TX NEAR A KFSM TO KDUA...
KMWL...AND KSEP LINE. MORE SCATTERED SHOWERS AND THUNDERSTORMS WERE
INDICATED OVER THE FOUR STATE REGION AROUND THE PERIPHERY OF
SURFACE HIGH PRESSURE RIDGE THAT WAS CENTERED ALONG THE COAST OF
VA AND NC WITH ITS AXIS EXTENDING SW ACROSS THE SE STATES AND INTO
THE UPPER TX COAST AND W GULF OF MEXICO. ALOFT HIGH PRESSURE
COVERED THE EASTERN STATES SW INTO THE FOUR STATE REGION AND ON
INTO MEXICO SW OF EXTREME S TX. A WEAKNESS WAS NOTED IN THE HIGH
PRESSURE ALOFT FROM THE MIDDLE TX COAST. ALSO ALOFT A TROUGH OF
LOW PRESSURE EXTENDED S ACROSS THE PLAINS AND INTO OK. ENERGY ASSOCIATED
WITH THE TROUGH ALOFT WILL WEAKEN AS THE SYSTEM PROGRESSES EAST THROUGH
THE NORTHERN AND CENTRAL SECTIONS OF THE COUNTRY TONIGHT. WITH THE
RIDGE ALOFT AND ON THE SURFACE PROVIDING SLIGHTLY DRIER AIR INTO
THE AREA AND THE FRONTAL PUSH SOUTH CURTAILED...EXPECT THE
BRUNT OF THE RAINFALL TO BE OVER THE NW AND TO THE SOUTHWEST
WITH THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS AND WITH THE
WEAKNESS ALOFT FROM S LA K INTO SE TX AND CENTRAL AND N
CENTRAL TX. FOR FRIDAY EXPECT THE MAJORITY OF THE RAINFALL TO BE
OVER THE WEST AND NW WITH DISTURBANCES MOVING AROUND THE PERIPHERY
OF THE UPPER RIDGE OF HIGH PRESSURE FROM MEXICO...ACROSS THE WESTERN
GULF COAST STATES AND THE SOUTHEAST...NEAR AND TO THE SE OF THE CURRENT
AREA OF SHOWERS AND THUNDERSTORMS. EXPECT HIGH PRESSURE ALOFT AND
ON THE SURFACE TO KEEP MOST OF THE RAIN CHANCES DURING THE AFTERNOON
AND EVENINGS THROUGH EARLY NEXT WEEK WHEN A CLOSED UPPER LOW MOVE
INTO THE FOUR STATE REGION. /06/

&&

.AVIATION...
A COLD FRONT AND A LINE OF THUNDERSTORMS NEAR OR AHEAD OF THE FRONT
WILL CONTINUE MOVING SLOWLY SOUTHEASTWARD THROUGH SE OK. EXPECT VFR
MOST LOCATIONS THROUGH THROUGH 06Z...EXCEPT ISOLATED CONVECTION
POSSIBLE DURING PEAK HEATING HOURS AND INTO THE EVENING FOR ALL TAF
AREAS...BUT ISOLATED ENOUGH TO AVOID MENTION UNTIL PICTURE BECOMES
MORE CLEAR. WILL MONITOR THE TIMING OF THE LINE OF THUNDERSTORMS
REGARDING AFFECT ON TAFS...MAINLY TYR AND TXK. MVFR OR IFR CIGS
POSSIBLY RETURNING EARLY FRIDAY MORNING. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  85  64  86 /  30  30  20  20
MLU  65  86  63  88 /  20  20  20  20
DEQ  62  83  61  83 /  50  50  40  20
TXK  65  83  64  84 /  40  50  30  20
ELD  63  87  62  86 /  20  20  20  20
TYR  67  82  65  86 /  50  50  30  20
GGG  65  84  63  86 /  50  50  30  20
LFK  67  85  64  87 /  40  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/17
Hazardous weather outlook, May 24, 11:02 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT THU MAY 24 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1202 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS
MAY OCCUR...MAINLY ALONG AND NORTH OF INTERSTATE 30...AND OVER
PARTS OF EAST TEXAS...WHERE OUTFLOW BOUNDARIES WILL SPREAD AND IN
REGION OF HIGHER INSTABILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT AT THIS TIME.
HOWEVER...STRONGER THUNDERSTORM DEVELOPMENT WILL NEED TO BE
MONITORED...PARTICULARLY ALONG AND NORTH OF INTERSTATE 30 AND
OVER PARTS OF EAST TEXAS.

06

The radar

The Shreveport radar (KSHV), 94 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nacogdoches

When
May 24, 6:15 PM CST
Where
Nacogdoches County, Garrison
Measured
0.75 in hail
Reported by
Public
Coordinates
31.820, -94.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27955.